For a long time I've struggled with anxiety/depression but it got really bad this year. I started taking Lexapro (well, Teva-Escitalopram actually) on April 14 starting with 5 mg for 6 days and then increasing to 10 mg. So this is the beginning of my 6th week at 10 mg. I was at a really low point when I began taking the medication and compared to that point, I am doing better. During these weeks taking it, there have been periods where I've believed it was working (I've felt more focused, interested, etc.) but lately I've been experiencing more lows and still a lot of pretty intense anxiety. The other issue is that I have bad insomnia. The two days before I started the medication I had bad sleep issues (woke up at 3:30 or 4:30 and couldn't get back to sleep at all) but prior to that I could usually sleep okay (wake up around 5:30 and not back to sleep, but I get up at 6:15 anyway). Since being on Lexapro I've had to take Trazodone every night and even on it, I often wake up at 12:30 and then 2:30 and then can't really sleep after that. I also get burning/tingling skin sensations, especially at night, which may contribute to the insomnia. Is there any chance that things will improve at this point? I would consider increasing my dose but I don't want to aggravate the insomnia and if the insomnia is never going to go away, I don't think I can stay on this medication long term (then again, maybe the insomnia is not actually due to the Lexapro).
Insomnia was an issue for me also, I started generic lunesta 1 mg and it has helped a lot. Talk to your doctor about it see what he/ she thinks. Best wishes
Be sure to take the Lexapro in the morning if you aren't already doing that. Some people do get insomnia from the medication so it might be because of the Lexapro. I would definitely let the doctor know of the insomnia and burning/tingling skin sensations. There are several options the doctor has so follow up with him/her. Be sure to let them know of the lows and intense anxiety as well.
I have been on Lexapro for about a decade now, 20 mg./ day. I had insomnia before I was on it and I still do.
I have been rx'ed Trazodone & it didn't help me sleep. Kept me awake with thoughts running wildly, yet so physically fatigued I felt trapped in my body--that scared me!
I would talk to your doctor, but it sounds as if you're still adjusting to the Lexapro. I would give it a good go (at least a month) on the full dose. Maybe something else for sleep?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Jun 2016 • 1 answer
Updated 23 Nov 2016 • 1 answer
Updated 18 Jul 2018 • 2 answers
Updated 10 Jan 2019 • 3 answers
Updated 24 Jan 2019 • 1 answer